Alert archive / Kentucky / Wind Advisories in 2008
Wind Advisory 7, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Dec 19, 2008, 6:43 AM CST for 4 states. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2008, 6:43 AM CST (12:43 UTC)
- Expired
- Dec 19, 2008, 2:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Paducah, KY
All 58 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 559 m²/s²
- 0-3 km storm-relative helicity
- 659 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KPAH 191243 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 643 AM CST FRI DEC 19 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-192000- /O.NEW.KPAH.WI.Y.0007.081219T1243Z-081219T2000Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 643 AM CST FRI DEC 19 2008 ...WIND ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. SOUTHWESTERLY TO WESTERLY WINDS OF 30 MPH OR GREATER WITH GUSTS TO 45 MPH OR GREATER CAN BE EXPECTED THIS MORNING AND EARLY AFTERNOON ACROSS THE REGION. AFTER THE WIND SHIFTS TO THE NORTHWEST LATER IN THE AFTERNOON...IT WILL BEGIN TO SUBSIDE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. LOOSE OBJECTS SHOULD BE SECURED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS73 KPAH 191738 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 1138 AM CST FRI DEC 19 2008 ILZ088-092>094-KYZ001>006-008-009-MOZ076-086-087-100-107>112-114- 191845- /O.CAN.KPAH.WI.Y.0007.000000T0000Z-081219T2000Z/ UNION IL-ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD- MCCRACKEN-GRAVES-MARSHALL-CALLOWAY-PERRY MO-BOLLINGER- CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT- MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...JONESBORO...CAIRO...MOUND CITY... METROPOLIS...HICKMAN...CLINTON...BARDWELL...WICKLIFFE...PADUCAH... MAYFIELD...BENTON...MURRAY...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 1138 AM CST FRI DEC 19 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY HAS BEEN CANCELLED FOR SOUTHEAST MISSOURI...FAR WEST KENTUCKY...AND EXTREME SOUTHWEST ILLINOIS. WINDS HAVE DIMINISHED SOMEWHAT...AND THIS TREND WILL CONTINUE THROUGH THE AFTERNOON. $$ ILZ075>078-080>087-089>091-INZ081-082-085>088-KYZ007-010>022- 192000- /O.CON.KPAH.WI.Y.0007.000000T0000Z-081219T2000Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-JOHNSON-POPE-HARDIN- GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-LIVINGSTON- CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN- HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...VIENNA... GOLCONDA...ELIZABETHTOWN...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...SMITHLAND... MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...DIXON... MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...CALHOUN... GREENVILLE...ELKTON 1138 AM CST FRI DEC 19 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... SOUTHWESTERLY TO WESTERLY WINDS OF UP TO 30 MPH WITH A FEW GUSTS TO 45 MPH CAN BE EXPECTED EARLY THIS AFTERNOON ACROSS SOUTHWEST INDIANA...THE PENNYRILE REGION OF WESTERN KENTUCKY...AND MUCH OF SOUTHERN ILLINOIS. THE STRONGEST WINDS APPEAR TO HAVE OCCURRED ALREADY IN PARTS OF SOUTHERN ILLINOIS. AS THE WIND SHIFTS TO THE NORTHWEST LATER IN THE AFTERNOON...WINDS WILL BEGIN TO SUBSIDE ELSEWHERE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. LOOSE OBJECTS SHOULD BE SECURED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Dec 19, 6:00 AM CST, 43 minutes earlier.
Area forecast discussion, Dec 19, 6:00 AM CST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 600 AM CST FRI DEC 19 2008 .UPDATE... UPDATED AVIATION SECTION FOR 12Z TAF ISSUANCE. && .DISCUSSION... THE STRONG LOW LEVEL INVERSION OVER THE PAH FCST AREA WAS FINALLY IN THE PROCESS OF BEING MIXED OUT THIS MORNING AS FORCING INCREASED NEAR AN APPROACHING SFC LOW...AND A WARM FRONT PASSED NWD THROUGH THE AREA. SFC WINDS HAVE ALREADY GUSTED ABOVE 30 KTS AT KCGI. DENSE FOG EVEN IN THE NRN COUNTIES WAS BEGINNING TO LIFT AS A SOLID BAND OF SHWRS SWEPT ACROSS THE AREA. THEREFORE...THE DENSE FOG ADVISORY WILL BE ALLOWED TO EXPIRE AT 10Z. AS THE VIGOROUS SFC LOW RAPIDLY MOVES EAST OF THE REGION TODAY...WINDS COULD CONTINUE TO GUST TO 35 KTS IN SOME LOCATIONS IN THE AFTN AS THEY SHIFT TO THE NW. ALL PCPN SHOULD BE OUT OF THE REGION BY NOON. SOMEWHAT WARMER AND DRIER WX WILL PREVAIL UNTIL SAT AFTN...WHEN ANOTHER MID LEVEL SHRTWV/SFC LOW AND COLD FRONT ZIPS EWD THROUGH THE REGION. ATTM THE MODELS ARE GENERALLY INDICATING THAT MOST OF THE SHWR ACTIVITY WILL BE IN THE ERN HALF OF THE REGION...WITH A SLIGHT CHC OF TSTMS IN THE SERN HALF AHEAD OF THE COLD FRONT. THE MID LEVEL TROFFING PATTERN WILL ENCOURAGE ANOTHER COLD DENSE IMPORTED AIR MASS TO QUICKLY FOLLOW. IN FACT...ON SAT NIGHT...DEPENDING ON HOW FAST THE ATMOSPHERIC COLUMN COOLS...THE RAIN COULD CHANGE TO SNOW ACROSS THE PAH FCST AREA BEFORE ENDING. LOOK FOR A DOWNRIGHT FRIGID START OF NEXT WEEK UNDER HIGH SFC PRESSURE. A WARMUP IS EXPECTED TO BEGIN BY TUE UNDER SWRLY FLOW ALOFT...HOWEVER IT MAY TAKE AWHILE TO SCOUR OUT THE COLD DENSE AIR MASS LIKE THIS MOST RECENT SYSTEM. THIS MEANS THERE COULD INITIALLY BE SUBFREEZING AIR AT THE SURFACE AND A WARM NOSE JUST OFF THE SFC...AND ANOTHER ROUND OF A WINTRY MIX WILL BE QUITE POSSIBLE. MADE NO CHANGES BEYOND DAY 5 /TUE NIGHT/. THE MID LEVEL PATTERN CONTINUES TO BE ACTIVE AT THIS TIME FRAME...AND THE FCST WILL BE SUBJECT TO CHANGES. && .AVIATION... MAIN CONCERN TO AVIATION THIS MORNING IS GUSTY WIND. VERY STRONG SURFACE LOW OVER NORTHEAST MISSOURI AT 11Z WILL MOVE RAPIDLY EASTWARD ACROSS CENTRAL ILLINOIS THIS MORNING. SOUTHWEST WINDS ARE ALREADY GUSTING 25-35KTS OVER MUCH OF THE AREA. THESE WINDS WILL GRADUALLY VEER AROUND TO DUE WEST AND EVENTUALLY THE NORTHWEST THIS AFTERNOON. THE STRONGEST WINDS WILL PERSIST UNTIL AROUND 15Z OR 16Z...AND THEN BEGIN TO LET UP SOME AS THEY BECOME MORE WESTERLY AROUND MIDDAY. THE NORTHWEST WINDS MAY GUST UP TO 20KTS IMMEDIATELY BEHIND THE COLD FRONT THIS AFTERNOON...BUT THEY WILL QUICKLY WEAKEN AFTER THE INITIAL GUSTS. FINAL BAND OF SHOWERS ALONG A PRE FRONTAL TROUGH WILL MOVE THROUGH AREAS EAST OF THE MISSISSIPPI RIVER THIS MORNING. GIVEN THE WARM...MOIST AIRMASS THAT HAS SUDDENLY SPREAD OVER THE AREA OVERNIGHT...WOULD NOT BE SURPRISED TO SEE A FEW THUNDERSTORMS DEVELOP IN THE BAND...ESPECIALLY OVER WEST KENTUCKY. MENTIONED A CB AT KPAH FOR THE FIRST 2 HOURS OF THE TAF...BUT COVERAGE WILL BE TOO SMALL FOR EXPLICIT MENTION AT ANY DOWNSTREAM TAF SITES. SOME IFR/MVFR VISIBILITIES IN PATCHY DRIZZLE WILL PERSIST BEHIND THE MAIN AREA OF PRECIPITATION UNTIL THE COLD FRONT PASSES. IN ADDITION...SOME LIFR/IFR CEILINGS ARE LINGERING OVER MUCH OF THE AREA. THESE SHOULD SLOWLY RISE TO MVFR LEVELS...NO LATER THAN WITH THE COLD FRONT PASSAGE. SKIES SHOULD CLEAR OVER THE SOUTHERN 2/3 OF THE AREA BEHIND THE FRONT. HOWEVER..MVFR CEILINGS WILL LIKELY REMAIN OVER THE NORTHEAST THROUGH THE AFTERNOON. SOME MODEL GUIDANCE INDICATES THAT THEY WILL EVEN DIP BACK DOWN TO IFR OR LOWER LEVELS TONIGHT. FOR NOW HAVE KEPT THE CEILING FORECAST AT KEVV AND KOWB IN MVFR RANGE...BUT DID INDICATE A LOWERING TREND THROUGH THE NIGHT. /PREVIOUS AVIATION DISCUSSION ISSUED AT 407 AM CST FRI DEC 19 2008/ MAJOR AIRMASS OVERHAUL UNDERWAY ACROSS THE QUAD STATE EARLY THIS MORNING. VISIBILITIES HAVE IMPROVED TO VFR OVER THE SOUTHERN HALF OF THE AREA IN THE ABSENCE OF PRECIPITATION...AND SHOULD QUICKLY DO SO OVER THE REMAINDER OF THE AREA BY SUNRISE. VLIFR/LIFR CEILINGS ARE BEING A BIT MORE STUBBORN THIS MORNING...BUT ARE ALSO EXPECTED TO IMPROVE DRAMATICALLY TO IFR/MVFR LEVELS THROUGH 15Z. PLENTIFUL SHOWERS AND A FEW THUNDERSTORMS WILL RESULT IN MVFR VISIBILITIES THIS MORNING IN AREAS WHERE CONDITIONS HAVE ALREADY IMPROVED. A FEW THUNDERSTORMS WILL BE POSSIBLE UNTIL THE COLD FRONT MOVES THROUGH THE REGION...BUT COVERAGE WILL BE TOO LOW TO INSERT ANY EXPLICIT MENTION IN THE TAFS AT THIS TIME. STRONG SOUTH WINDS HAVE FINALLY ASSERTED THEMSELVES ACROSS THE ENTIRE AREA...AND SHOULD GUST 25-35KTS THROUGH AT LEAST MIDDAY...WHILE GRADUALLY VEERING TO DUE WEST. SLIGHTLY LESSER GUSTS ARE EXPECTED THIS AFTERNOON FROM THE NORTHWEST BEHIND THE FRONT. SOUTHERN PORTIONS OF THE AREA MAY EVENTUALLY REACH VFR CONDITIONS THIS AFTERNOON AND EVENING...WHILE IN THE NORTH...MVFR CEILINGS MAY CONTINUE THROUGH TONIGHT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC...DB AVIATION...DRS
Hazardous weather outlook, Dec 19, 4:59 AM CST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 459 AM CST FRI DEC 19 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 459 AM CST FRI DEC 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHWESTERLY WINDS SUSTAINED 15 TO 20 KTS WILL PREVAIL ACROSS THE REGION THIS MORNING...AND INTO THE EARLY AFTERNOON FOR THE EASTERNMOST COUNTIES. GUSTS TO 35 KTS WILL OCCUR IN SOME AREAS. THE WINDS SHOULD BEGIN TO SUBSIDE AFTER THEY SHIFT TO THE WEST AND NORTHWEST IN THE AFTERNOON. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING IN THE PENNYRILE REGION OF WESTERN KENTUCKY AND MOST OF SOUTHWESTERN INDIANA. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE IN THE EASTERN HALF OF THE FOUR STATE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY AFTERNOON...A SMALL CHANCE OF THUNDERSTORMS IS FORECAST EAST OF A LINE FROM DEXTER MISSOURI TO BOONVILLE INDIANA...AHEAD OF A COLD FRONT. AN ARCTIC COLD FRONT WILL BRING ANOTHER SHOT OF EXTREME COLD WEATHER TO THE REGION SATURDAY NIGHT. BY SUNDAY EVENING...WIND CHILLS ARE FORECAST TO BE AROUND ZERO...WITH ACTUAL TEMPERATURES DROPPING TO AROUND 10 DEGREES OVERNIGHT. A CHANCE OF A WINTRY PRECIPITATION MIX IS FORECAST FOR TUESDAY... TUESDAY NIGHT...AND PART OF WEDNESDAY. WITH ANOTHER ARCTIC AIRMASS IN PLACE AHEAD OF THIS SYSTEM AT THE SURFACE...SOME ICE OR SNOW ACCUMULATIONS APPEAR POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Wind Advisories in Kentucky, 2008Wind Advisories in Illinois, 2008Wind Advisories in Missouri, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.